Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Stability and dichotomy
of positive semigroups on $L_p$

Author: Stephen Montgomery-Smith
Journal: Proc. Amer. Math. Soc. 124 (1996), 2433-2437
MSC (1991): Primary 47-02, 47D06; Secondary 35B40
MathSciNet review: 1327030
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A new proof of a result of Lutz Weis is given, that states that the stability of a positive strongly continuous semigroup $(e^{tA})_{t \ge 0}$ on $L_p$may be determined by the quantity $s(A)$. We also give an example to show that the dichotomy of the semigroup may not always be determined by the spectrum $\sigma (A)$.

References [Enhancements On Off] (What's this?)

  • [C] Ph. Clement, H.J.A.M. Heijmans, et al., One Parameter Semigroups, North-Holland, 1987. MR 89b:47058
  • [HLP] G.H. Hardy, J.E. Littlewood and G. Pólya, Inequalities, Cambridge University Press, 1952. MR 13:727e
  • [LT] J. Lindenstrauss and L. Tzafriri, Classical Banach Spaces Volume II, Springer-Verlag, 1979. MR 81c:46001
  • [LM1] Y. Latushkin and S.J. Montgomery-Smith, Lyapunov theorems for Banach spaces, Bull. A.M.S. 31 (1994), 44--49. MR 94j:47062
  • [LM2] Y. Latushkin and S.J. Montgomery-Smith, Evolutionary semigroups and Lyapunov theorems in Banach spaces, J. Func. Anal. 127 (1995), 173--197. CMP 95:05
  • [N] R. Nagel (ed.), One Parameter Semigroups of Positive Operators, Springer-Verlag, 1984.
  • [We] L. Weis, The stability of positive semigroups on $L_p$ spaces, Proc. A.M.S. (to appear). CMP 94:11
  • [Wi] D. Widder, The Laplace Transform, Princeton Math Series, 1946. MR 3:232d

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 47-02, 47D06, 35B40

Retrieve articles in all journals with MSC (1991): 47-02, 47D06, 35B40

Additional Information

Stephen Montgomery-Smith
Affiliation: Department of Mathematics, University of Missouri, Columbia, Missouri 65211

Received by editor(s): June 14, 1994
Received by editor(s) in revised form: February 17, 1995
Additional Notes: Research supported in part by N.S.F. Grant D.M.S. 9201357.
Communicated by: Dale Alspach
Article copyright: © Copyright 1996 American Mathematical Society